April 21, 2007 at 4:48 am #15514
Thanks Charlene and everyone! Mom started feeling pain this week, for the first time, so everybody moved pretty quickly. We’ve got nurses coming 3x per week, friends helping out and a palliative care team and hospice starting.
I wish my mother was better but it’s not looking good. We just lost my father at the end of February and they’ve both been sick since last fall. The timing of everything and all the stress of caring for both of them caught up to me so I just need some rest. Hopefully, the extra care in here will let me do that and get more effective at being proactive again.
CarrieApril 17, 2007 at 12:53 am #15513celoiSpectator
On another note, pallative care is what they wanted to give my father. They sent him home and hospice was calling his home as well as mine. I finally called them and said he is ‘living’. He was actually shopping one day they called.
Don’t give up. As you know, everything cost money. No one is giving anything away even if it can save someone’s life.
Look into the alternative treatment. Get family members to pitch in if all possible.
Hoping the best for you and your mom.
CharleneApril 16, 2007 at 10:20 pm #15512
I think I’m going to try to get palliative care in here soon. Watching for these things has me on constant edge and that’s not good for Mom.April 11, 2007 at 9:54 pm #15511kate-gMember
Best wishes to you and your family Carrie.
Ascites…….my Mum just had them recently. Anyone more knowledgable can correct what I write……..bottom line is, it is a build up of fluid in ones abdomen. NOT inside the guts themselves, but in the space surrounding the gut. Basically the guts leak out fluid that they shouldn’t leak out, and the abdoman swells as a result, and needs to be drained. Some of the fluid is apparently “good fluid”, so they will give protein intravenously at the same time.
That is a very basic explanation, and I’m sure it can be enlarged upon if necessary!April 11, 2007 at 7:48 pm #15510
Thank you Joyce. I’m so sorry your Mom passed away. Having some idea what you went through, I appreciate that you shared this information.
Today I am swamped with tasks for Mom but will write to you. Thank you for offering.
So far, Mom is tolerating the Tarceva well but we’re only on day 3 of it. They said the rash usually starts after the first week and to keep her face moisturized heading into that time. We have Immodium just in case the diarrhea starts and gets bad.
The one thing I can’t understand is ascites? I see a lot of people mentioning them/it and I googled it but can’t determine what they are exactly.
I’m just about to search for info on Flor-Essence. Mom started that this week too and she’s wondering if it can cause high blood pressure. I don’t think it does but I have to search for it now and then email our doctor some questions and info.
Be back soon. So much to read. And I will write to you soon too. Thank you!
CarrieApril 11, 2007 at 1:41 pm #15509jmoneypennyMember
Sorry to hear about your mother’s situation – is she tolerating the Tarceva well, now that the others didn’t work? My own mother didn’t respond well to chemo so we put her in hospice care at home, which was a wonderful way to make her comfortable and happy in her last days. Everyone is different in how this disease treats them, as you’ll hear all of us on this forum say over and over again — so don’t lose hope because someone’s situation seems similar to yours. On the other hand, if you know the end is near and your mother doesn’t want to suffer through doctor’s visits and hospital visits anymore, and if she’s feeling tired and nauseous most of the time, and the chemo is making her quality of life WORSE instead of better, I believe palliative care is the best way to go – be with her as much as you can, make her comfortable and let her know that she is loved. As far as timing goes, I was desperately looking for signs, as you are, and there are no definite answers out there. My mother lasted only two months after being diagnosed – she was 64. And she was feeling okay and eating decent amounts of food up until 2 days before she died. The ascites in the abdomen were very bad and she was very weak, but we thought maybe she could go on for a while like that. She didn’t have very bad pain until the last two days, also.
I don’t know what you’re looking for so I don’t want to alarm you with my depressing story! You can email me direct if you have any specific questions. I might not be able to answer them, but I can give you my own experience and maybe that can help. My email is firstname.lastname@example.org
I am so sorry for what you’re going through right now – I know how lonely and devastated you must feel. I wish you strength and peace – for you and your mother. My heart goes out to you both. — JoyceApril 11, 2007 at 6:28 am #420
I’m new here. My Mother is 70 and was diagnosed Stage 4 GB cancer in December 2006. She’s done 4 rounds of chemotherapy (5-FU, Cisplatin and Epirubicin) to no avail. Tumors in liver are about 4 times bigger. Now we are trying Tarceva.
I’m trying to get an idea on time. And what to expect from here. I’ll read through the posts on this forum but there are so many. If there is anyone who can point me to one or several in particular it would help. I’m fairly exhausted these days and trying to do the right thing for my Mother. I’m just scared. Not sure what to watch for now and what’s coming.
Thank you to everyone and thanks to those who created this forum.
- The forum ‘Introductions!’ is closed to new topics and replies.